| Model Number |
1883504HR |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/27/2022
Type of Reportable Event
Malfunction
Event or Problem Description
A healthcare professional (hcp) reported that during ess procedure, the the rotation of inner cylinder is poor and its stopped.Upon checking, the inner cylinder was broken and could not be used anymore.There was no patient impact.The procedure was completed with the used of backup product(s).There was no any remaining damaged piece in the patient's body.There was about 10 minutes procedure extension due to the occurrence of a defect.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received: the device was set to run at 3000rpm in oscillation mode.The fragments were removed from the patient by forceps and confirmed by endoscopy.
Additional Manufacturer Narrative
H3: product analysis of the device found that visually, approximately 0.148 inches of the distal tip broke off from the inner cutter which would have resulted in the reported event.The portion of the broken tip was deformed and had traces of white residue consistent with grease.There was no damage in the rest of the assembly.The inner and outer hub seals were in place and in good condition.Functional testing could not be performed due to the broken state of the device.Conclusion: in the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).H6: previous codes fdm - b21, fdr - c21, fdc - d16 no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
On follow-up it was reported that device was chipped, a fragment came off and broken fragment came in contact with the patient.